MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD MOD HD 36MM -3 NK; HIP ARTHROPLASTY

BIOMET UK LTD. CER BIOLOXD MOD HD 36MM -3 NK; HIP ARTHROPLASTY
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.Concomitant medical products: g7 neutral e1 liner 36mm d, catalog #: 010000856, lot #: 6384444; tprlc 133 mp t1 pps so 5x95mm, catalog #: 51-108050, lot #: 6175865; g7 osseoti 3 hole shell 50mm d, catalog #: 110010243, lot #: 6439565.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Product remains implanted.
 
Event or Problem Description
It was reported that the patient underwent a right total hip arthroplasty.Subsequently, the patient has stated the hip has dislocated and suffers from pain.
 
Event or Problem Description
It was reported that the patient underwent a right total hip arthroplasty.Subsequently, the patient has stated the hip has dislocated and suffers from pain.Additional information received: investigation was performed on linked complaint (b)(4) and the following information on revision surgery was received: revision surgery took place on (b)(6) 2020 hospital ¿ (b)(6).Surgeon ¿ (b)(6).Liner,shell and head were replaced.Dual mobility were used.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a final mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.The following sections were updated: b4, b5, g4, g7, h1, h2, h6, h10.As the product has not been received, the investigation was limited to the information provided.We have not been provided with any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found one similar complaint reported with the item 12-115120.Without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.Risk assessment: risk management report documents the estimated residual risk associated with the reported event.The root cause of the issue could not be determined with the information currently available, therefore the specific failure cause within the risk tables could not be selected for comparison.The reported event states pain and dislocation.In the risk file, pain and dislocation are considered harms with a severity level of 3 for a number of hazards defined as moderate, which is described in the severity table as: s-3 prescribed medical or surgical intervention to preclude permanent impairment of a body function or body structure.Contributed to minor, temporary, or medically reversible injury.The reported event is considered to be within the severity of the rmr.No corrective or preventive actions are deemed necessary at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.
 
Event or Problem Description
It was reported that the patient underwent a right total hip arthroplasty.Subsequently, the patient has stated that the hip has dislocated and suffers from pain.

Brand Name
CER BIOLOXD MOD HD 36MM -3 NK
Common Device Name
HIP ARTHROPLASTY
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10127380
Report Number3002806535-2020-00279
Device Sequence Number3110277
Product Code LZO
UDI-Device Identifier00887868248474
UDI-Public00887868248474
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number12-115120
Device Lot Number2971236
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer08/19/2020
09/17/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date09/07/2020
09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight81